# SDR 20010409CW017

- Difficulty date: December 12, 2000
- Submitted: April 9, 2001
- Operation: General aviation
- Aircraft: N3922Q
- Make and model: Cessna 172L
- Aircraft serial: 60022
- Engine: Lyc O320E2D
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Exhaust Valve
- Condition: Broken
- Location: Nr 2 Cylinder
- Stage of operation: NR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

AIRCRAFT ARRIVED WITH A ROUGH ENGINE.  OPERATIONAL CHECK OF ENGINE REVEALED DANAGE IN NR 2 CYLINDER.  FOUND THAT EXHAUST VALVE HAD BROKEN AND DESTROYED PISTON  ALSO.  ENGINE HAD 1122.7   TIME SINCE OVERHAUL.  PREVIOUS COMPRESSION CHECK SHOULD  HAVE REVEALED ANY PROBLEMS WITH VALVE.  ENGINE LOG DID NOT REVEAL ANY COMPRESSION CHECKS.  ENGINE OVERHAULED AND RETURNED TO SERVICE.
